Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 50, NWS Jackson, KY

July 13, 2015Bath County, Fleming County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 13, 2015, 2:39 PM EDT for Bath County, Fleming County, Kentucky. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2015, 2:39 PM EDT (18:39 UTC)
Expired
Jul 13, 2015, 6:45 PM EDT
In force
4 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Bath County, KY, Fleming County, KY

The radar

The Jackson,KY radar (KJKL), 96 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 3:18 PM EDTFLASH FLOOD3 Wsw Ewing, KYFOUR HOMES WERE FLOODED ALONG BUCHANAN ROAD.
Jul 13, 3:18 PM EDTFLASH FLOODEwing, KYTWO REPORTS OF FAMILIES BEING TRAPPED IN THEIR HOMES DUE TO FLOOD WATERS IN THE EWING VICINITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WGUS53 KJKL 131839
FFWJKL
KYC011-069-132245-
/O.NEW.KJKL.FF.W.0050.150713T1839Z-150713T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
239 PM EDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
  NORTH CENTRAL BATH COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 645 PM EDT
    
* AT 238 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORM PRODUCING 
  VERY HEAVY RAIN MOVING ACROSS THE WARNED AREA. ONE TO TWO INCHES 
  OF RAIN HAS FALLEN BASED ON DOPPLER RADAR DUAL POL ESTIMATES IN 
  NORTHWESTERN FLEMING COUNTY. FLASH FLOODING IS EXPECTED TO BEGIN 
  SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FLEMINGSBURG...POPLAR PLAINS...PLUMMERS LANDING...GRANGE CITY...
  CRAINTOWN...NEPTON...ELIZAVILLE...GODDARD...PECKS RIDGE...RINGOS
  MILLS...WALLINGFORD...SHERBURNE...TILTON...PEBBLE...HILLSBORO...
  COWAN...WYOMING...EWING AND FLEMINGSBURG JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3847 8358 3844 8358 3841 8353 3823 8358
      3820 8362 3818 8361 3829 8385 3834 8384
      3835 8390 3836 8389 3836 8392 3842 8395
      3844 8398 3849 8393 3846 8385 3850 8373

$$

JP
2 follow-up statements
138 
WGUS73 KJKL 132001
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
401 PM EDT MON JUL 13 2015

KYC011-069-132245-
/O.CON.KJKL.FF.W.0050.000000T0000Z-150713T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLEMING KY-BATH KY-
401 PM EDT MON JUL 13 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
FLEMING AND NORTH CENTRAL BATH COUNTIES...

AT 357 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS THAT PRODUCED 
HEAVY RAIN...IN EXCESS OF 2 TO 3 INCHES IN SOME LOCATIONS...HAVING 
MOVED OVER THE WARNED AREA. ALTHOUGH THE HEAVIEST RAINS HAVE ENDED 
ACROSS THE WARNED AREA...CONTINUED RUNOFF WILL RESULT IN AN ONGOING 
FLASH FLOOD THREAT FOR THE NEXT COUPLE OF HOURS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FLEMINGSBURG...POPLAR PLAINS...PLUMMERS LANDING...GRANGE CITY...
CRAINTOWN...NEPTON...ELIZAVILLE...GODDARD...PECKS RIDGE...RINGOS
MILLS...WALLINGFORD...SHERBURNE...TILTON...PEBBLE...HILLSBORO...
COWAN...WYOMING...EWING AND FLEMINGSBURG JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3847 8358 3844 8358 3841 8353 3823 8358
      3820 8362 3818 8361 3829 8385 3834 8384
      3835 8390 3836 8389 3836 8392 3842 8395
      3844 8398 3849 8393 3846 8385 3850 8373

$$

JMW
718 
WGUS73 KJKL 132245
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
645 PM EDT MON JUL 13 2015

KYC011-069-132252-
/O.EXP.KJKL.FF.W.0050.000000T0000Z-150713T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLEMING KY-BATH KY-
645 PM EDT MON JUL 13 2015

...THE FLASH FLOOD WARNING FOR FLEMING AND NORTH CENTRAL BATH
COUNTIES WILL EXPIRE AT 645 PM EDT...

THE HEAVY RAIN HAS ENDED...BUT CONTINUED RUNOFF AND FLOODING MAY 
STILL BE OF CONCERN. THE FLASH FLOOD WARNING WILL BE ALLOWED TO 
EXPIRE AT 6:45 PM...HOWEVER AN URBAN AND SMALL STREAM FLOOD ADVISORY 
WILL BE IN EFFECT FOR THE SAME LOCATION UNTIL 8:45 PM EDT. 

LAT...LON 3847 8358 3844 8358 3841 8353 3823 8358
      3820 8362 3818 8361 3829 8385 3834 8384
      3835 8390 3836 8389 3836 8392 3842 8395
      3844 8398 3849 8393 3846 8385 3850 8373

$$

JMW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 12:26 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jul 13, 12:26 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1226 PM EDT MON JUL 13 2015

.UPDATE...
ISSUED AT 1226 PM EDT MON JUL 13 2015

WELL ESTABLISHED CONVECTIVE SYSTEM WAS OVER CENTRAL INDIANA AND
MOVING SOUTHEAST TOWARD OUR AREA AT MID DAY. ENVIRONMENTAL WINDS
ALOFT WERE NOT IMPRESSIVE...BUT INSTABILITY WAS BECOMING QUITE
HIGH. 11 AM SURFACE BASED CAPE WAS GENERALLY IN THE NEIGHBORHOOD
OF 3-4K AND LIFTED INDICES WERE AROUND -6. WITH ADDITONAL HEATING
TAKING PLACE BEFORE THE SYSTEM ARRIVES...IT SHOULD HAVE HIGH
INSTABILITY FOR FUEL. WILL LOOK FOR MAINLY A WIND THREAT AS IT
MOVES THROUGH. BEST ESTIMATE IS THAT IT WILL ENTER OUR NORTHERN-
MOST COUNTY...FLEMING...BETWEEN 230 PM AND 3 PM...AND PROGRESS
SOUTH TO THE TN LINE BY ABOUT 6 PM.

UPDATE ISSUED AT 839 AM EDT MON JUL 13 2015

FRESHENED UP THE HOURLY TEMPERATURES AND DEW POINTS ACCORDING TO
THE LATEST TRENDS IN OBSERVATIONS. CONVECTION IS STARTING TO PUSH
SOUTHEAST OUT OF IL...SO WILL HANG ONTO THE CURRENT POP TIMING.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 359 AM EDT MON JUL 13 2015

A VERY ACTIVE AND STORMY PERIOD IS IN STORE FOR THE SHORT TERM AS
A SERIES OF SHORT WAVE TROUGHS MOVE THROUGH THE GREAT LAKES/OHIO
VALLEY REGIONS...SHARPENING UP A LONG WAVE TROUGH THAT WILL
RESIDE ACROSS THE EASTERN SEABOARD BY THE END OF THE PERIOD.
SEVERAL COMPLEXES OF THUNDERSTORMS WILL TAKE AIM AT EASTERN
KENTUCKY...BRINGING AN EXTENDED PERIOD OF SEVERE WEATHER
THREAT...INCLUDING DAMAGING WINDS...FLASH FLOODING...LARGE
HAIL...AND ISOLATED TORNADOES.

FOR TODAY...A COMPLEX OF THUNDERSTORMS WILL INITIATE TO THE
NORTHWEST...AND DIVE SOUTHEAST TOWARDS EASTERN KENTUCKY FOR THE
SECOND HALF OF THE DAY. THE GREATEST THREAT FROM THESE STORMS WILL
BE DAMAGING WIND GUSTS...AS THE COLD POOL LOOKS TO DOMINATE THE
ENVIRONMENTAL SHEAR...ALTHOUGH THERE MAY BE A FEW BOWING SEGMENTS
IN WHICH SHEAR MAY BE MORE BALANCED FOR A TIME...YIELDING A QLCS
AND ISOLATED TORNADO THREAT. THERE IS ALSO A SLIGHT CHANCE OF SOME
DISCRETE CELLS INITIATING OUT AHEAD OF THE OUTFLOW...WHICH COULD
YIELD SOME LARGE HAIL POTENTIALLY.

ONCE THIS ACTIVITY BARRELS THROUGH EASTERN KENTUCKY THIS AFTERNOON
INTO EARLY THIS EVENING...THERE IS MORE UNCERTAINTY AS TO WHERE
MCS ACTIVITY WILL RE-GENERATE. HIGHER RESOLUTION GUIDANCE
SUGGESTS THAT MULTIPLE MCS ACTIVITY MAY BUILD MORE TO THE
WEST...WHERE BETTER INSTABILITY WILL HANG ON. AS SUCH...HAVE ONLY
CARRIED CHANCE TO LIKELY POPS...WITH HIGHER PROBABILITIES WEST OF
I-75.

ON TUESDAY...BETTER FORCING WILL ARRIVE AS A MORE STOUT SHORT WAVE
TROUGH ROTATES THROUGH THE OHIO VALLEY...SENDING A COLD FRONT
THROUGH OUR AREA DURING THE AFTERNOON. CAPE AND SHEAR PROFILES
ARE SUPPORTIVE OF DISCRETE CELLS...WITH LARGE HAIL AND DAMAGING
WINDS THE MAIN THREAT...WITH A HIGHER TORNADO THREAT COMPARED TO
TODAY GIVEN THE BETTER LOW LEVEL SHEAR PROFILES. HAVE POPS
GENERALLY INCREASING DURING THE DAY...PEAKING IN THE AFTERNOON AS
THE FRONT SLIDES ON THROUGH THE AREA. GIVEN THE MULTIPLE ROUNDS OF
STORMS EXPECTED THROUGH THE PERIOD...HAVE HOISTED A FLASH FLOOD
WATCH FROM THIS AFTERNOON THROUGH TUESDAY NIGHT.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 400 AM EDT MON JUL 13 2015

MODELS SEEM TO BE IN DECENT AGREEMENT WITH UPPER LEVEL TROUGH AXIS
SWINGING ACROSS THE OHIO VALLEY AND EASTERN KY TUESDAY NIGHT. THE
UPPER HIGH THAT IS CENTERED NEAR THE ARKLATEX REGION WILL SLIGHTLY
RETROGRADE EAST BEHIND WAVE. MODELS THEN SUGGEST LATER IN THE
PERIOD THE UPPER HIGH WILL MOVE BACK WEST. THE EASTWARD
PROGRESSION WILL BRING HIGHER HEIGHTS ACROSS THE REGION. WHILE
MODELS DO HAVE A FEW SUBTLE WAVES MOVING THROUGH THE FLOW...THESE
DO NO LOOK NEAR AS POTENT AS THE SHORTWAVES WE ARE EXPECTING TODAY
AND TUESDAY.

THIS PERIOD WILL BE PRESENTED WITH A BIT MORE SEASONAL PATTERN
OVERALL. NO MAJOR DISCERNIBLE SURFACE FEATURES WITH EXCEPTION OF
A WARM FRONT THAT SLIDES THROUGH FRIDAY INTO SATURDAY. THIS WILL
AID INTRODUCING A WARM MOIST AIR MASS INTO THE REGION THROUGH THE
LATTER PORTION OF THE LONG TERM PERIOD. THEREFORE DID UP TEMPS A
BIT FROM THE BLEND GIVEN HEIGHT RISES AND CPC 6-10 DAY PUTTING A
50 TO 60 PERCENT CHANCE ABOVE NORMAL. THEY MAY PERHAPS STILL BE A
BIT LOW DEPENDING ON ANY STORMS AND EXTENT OF THERMAL RIDGE
THROUGH THE PERIOD. GIVEN LITTLE IN THE WAY OF LIFTING...WITH NO
MAJOR FEATURES AND WEAK FLOW ALOFT HAVE KEPT POPS THROUGH THE
PERIOD IN THE SLIGHT TO CHANCE RANGE. MORE IN THE WAY OF DIURNALLY
DRIVEN SHOWERS AND THUNDERSTORMS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 839 AM EDT MON JUL 13 2015

IFR FOG/STRATUS WILL BURN OFF THROUGH 14Z. ALL EYES THEN TURN
TOWARDS A LINE OF STRONG TO SEVERE THUNDERSTORMS LIKELY
APPROACHING FROM THE NORTHWEST THIS AFTERNOON. FOW NOW...HAVE
INCLUDED TEMPO GROUPS BETWEEN 18 AND 00Z FROM NORTHWEST TO
SOUTHEAST WITHIN THE TAFS...WITH NORTHWEST WINDS GUSTING TO
AROUND 45 KTS...ALTHOUGH 50 KTS MAY BE MORE REASONABLE.
CONDITIONS WITHIN THE WORST PART OF THE LINE WILL ALSO LIKELY DROP
DOWN TO IFR OR WORSE. GENERAL IMPROVMENT IS EXPECTED THEREAFTER...
ALTHOUGH STORMS WILL STILL AT LEAST BE WITHIN THE VICINITY OF THE
AIRPORTS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...HAL
SHORT TERM...GEOGERIAN
LONG TERM...DJ
AVIATION...GEOGERIAN
Hazardous weather outlook, Jul 13, 5:16 AM EDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
516 AM EDT MON JUL 13 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-141100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
516 AM EDT MON JUL 13 2015

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH LATE
TUESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. THERE IS A
GOOD CHANCE THAT A LINE OF SEVERE THUNDERSTORMS WILL MOVE THROUGH
THE AREA THIS AFTERNOON INTO THIS EVENING. DAMAGING WINDS WILL BE
THE MAIN THREAT...WITH ISOLATED INSTANCES OF LARGE HAIL AND
TORNADOES POSSIBLE. ADDITIONALLY...LOCALIZED FLASH FLOODING WILL
ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM TUESDAY THROUGH
THURSDAY...AND AGAIN FROM FRIDAY THROUGH SUNDAY. SEVERE STORMS
WILL BE POSSIBLE TUESDAY. DAMAGING WIND GUSTS...LARGE
HAIL...ISOLATED TORNADOES...AND FLASH FLOODING WILL ALL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH TUESDAY.

GEOGERIAN

In the hours before

Special weather statement, Jul 13, 2:23 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
223 PM EDT MON JUL 13 2015

KYZ106-108-109-131900-
WOLFE-MAGOFFIN-MORGAN-
223 PM EDT MON JUL 13 2015

...A STRONG THUNDERSTORM WILL AFFECT WOLFE...MAGOFFIN...MORGAN...

AT 223 PM EDT...A STRONG THUNDERSTORM WAS OVER SELLARS...OR 9 MILES
SOUTH OF WEST LIBERTY...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SALYERSVILLE...MASON...LEWIS...GORDON FORD...WILLIAMS...CISCO...WHITE
OAK...GRAYFOX...HAGER...SEILTZ...PERLIE...BETHANNA...GILMORE...
QUOD...CUTUNO...EVER...BURKHART...ELSIE...PLUTARCH AND EPSON.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 52
AND 76.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3772 8343 3788 8341 3791 8301 3764 8302
TIME...MOT...LOC 1823Z 271DEG 18KT 3779 8333

JP
Special weather statement, Jul 13, 2:26 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
226 PM EDT MON JUL 13 2015

KYZ104-106-107-109-131915-
JOHNSON-MAGOFFIN-MORGAN-ELLIOTT-
226 PM EDT MON JUL 13 2015

...A STRONG THUNDERSTORM WILL AFFECT JOHNSON...MAGOFFIN...MORGAN...
ELLIOTT...

AT 226 PM EDT...A STRONG THUNDERSTORM WAS OVER CROCKETT...OR 7 MILES
SOUTH OF SANDY HOOK...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...WEST LIBERTY...STEELE...STAFFORDSVILLE...CROCKETT...
GRAYFOX...ELNA...KERZ...GILLEM BRANCH...NILES...ELAMTON...MIMA...
QUOD...EVER...RELIEF...LENOX...LOGVILLE...LIBERTY ROAD...
CHANDLERVILLE AND BARNROCK.

THIS INCLUDES U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS
6 AND 9.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
EASTERN KENTUCKY.

&&

LAT...LON 3805 8295 3803 8300 3800 8302 3798 8302
      3800 8296 3800 8293 3797 8283 3795 8279
      3779 8284 3791 8330 3806 8324
TIME...MOT...LOC 1826Z 283DEG 12KT 3798 8310

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 12:26 AM EDTAreal Flood AdvisoryJKLJohnson2 hr
Jul 13, 12:51 AM EDTFlash Flood WarningJKLJohnson3 hr
Jul 13, 1:05 AM EDTAreal Flood AdvisoryJKLMartin, Pike115 min
Jul 13, 1:43 AM EDTFlash Flood WarningJKLPike3 hr
Jul 13, 2:26 AM EDTFlash Flood WarningJKLPike3 hr
Jul 13, 3:11 AM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more48 hr
Jul 13, 2:09 PM EDTSevere Thunderstorm WarningJKLFleming36 min
Jul 13, 2:23 PM EDTSpecial Weather StatementJKLMagoffin37 min
Jul 13, 2:26 PM EDTSpecial Weather StatementJKLJohnson, Morgan49 min
Jul 13, 2:34 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Morgan41 min
Jul 13, 2:45 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery, Rowan30 min
Jul 13, 3:15 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Johnson, Magoffin, Menifee and 5 more30 min
Jul 13, 3:17 PM EDTAreal Flood AdvisoryJKLFleming, Rowan118 min
Jul 13, 3:28 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Powell, Wolfe47 min
Jul 13, 3:34 PM EDTAreal Flood AdvisoryJKLBath, Menifee, Montgomery, Powell, Rowan116 min
Jul 13, 3:39 PM EDTFlash Flood WarningJKLFleming, Rowan3 hr
Jul 13, 3:42 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Floyd, Johnson, Magoffin, Martin and 6 more33 min
Jul 13, 3:51 PM EDTAreal Flood AdvisoryJKLJohnson, Magoffin, Morgan3 hr
Jul 13, 4:01 PM EDTSevere Thunderstorm WarningJKLBreathitt, Estill, Floyd, Jackson, Knott, Lee and 5 more29 min
Jul 13, 4:06 PM EDTFlash Flood Warning EmergencyJKLJohnson, Magoffin, Morgan5 hr
Jul 13, 4:15 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin, Morgan, Pike60 min
Jul 13, 4:16 PM EDTAreal Flood AdvisoryJKLBreathitt, Elliott, Estill, Jackson, Lee, Magoffin and 5 more3 hr
Jul 13, 4:24 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Floyd, Jackson, Knott, Leslie and 5 more36 min
Jul 13, 4:29 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Floyd, Jackson, Johnson, Knott and 8 more3 hr
Jul 13, 4:37 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Pulaski, Rockcastle38 min
Jul 13, 4:52 PM EDTAreal Flood AdvisoryJKLBell, Clay, Floyd, Knott, Knox, Laurel and 4 more3 hr
Jul 13, 4:55 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Floyd, Harlan, Jackson, Knott and 6 more65 min
Jul 13, 5:12 PM EDTSevere Thunderstorm WarningJKLPike18 min
Jul 13, 5:17 PM EDTSpecial Weather StatementJKLPike13 min
Jul 13, 5:36 PM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, Leslie, Letcher, Perry3 hr
Jul 13, 5:50 PM EDTSpecial Weather StatementJKLMcCreary, Pulaski25 min
Jul 13, 6:11 PM EDTAreal Flood WarningJKLElliott, Floyd, Johnson, Knott, Magoffin, Martin and 1 more9 hr
Jul 13, 6:38 PM EDTAreal Flood AdvisoryJKLLaurel, McCreary, Pulaski, Wayne, Whitley2 hr
Jul 13, 6:42 PM EDTAreal Flood AdvisoryJKLFleming, Rowan2 hr
Jul 13, 6:46 PM EDTAreal Flood AdvisoryJKLBath, Fleming119 min

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.